Hail, Clay
- When
- June 20, 2:05 PM EST
- Where
- Clay County, Orange Park
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 30.170, -81.700
Penny size was observed in Orange Park.
A surface stalled over NE Florida. This feature combined with a moist and unstable airmass coincided with sea breezes which triggered strong afternoon thunderstorms over NE Florida.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
A surface stalled over NE Florida. This feature combined with a moist and unstable airmass coincided with sea breezes which triggered strong afternoon thunderstorms over NE Florida.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 20, 10:01 AM EST, 4 hours 4 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 1101 AM EDT THU JUN 20 2013 .UPDATE... LATE MORNING SURFACE ANALYSIS DEPICTS A STATIONARY BOUNDARY ORIENTED FROM WEST TO EAST ACROSS SOUTHEAST GA. A WEAK WAVE OF LOW PRESSURE (1017 MILLIBARS) WAS LOCATED ALONG THE FRONT OVER COASTAL SOUTHEAST GA. TO THE NORTH OF THE BOUNDARY...HIGH PRESSURE (1027 MILLIBARS) WAS BUILDING OVER NEW ENGLAND AND EXPANDING SOUTHWARD. ALOFT...BROAD TROUGHING PREVAILS OVER THE SOUTHEASTERN STATES...AND AN EMBEDDED WEAK SHORTWAVE WAS TRAVERSING OUR REGION. A RIDGE WAS BUILDING OVER TEXAS...AND THE AXIS OF ATLANTIC RIDGING WAS LOCATED OVER SOUTH FL. THE SURFACE WAVE ALONG THE BOUNDARY AND THE SHORTWAVE OVERHEAD HAVE SPARKED SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS THIS MORNING...MAINLY OVER COASTAL SOUTHEAST GA. OTHERWISE...MOSTLY CLOUDY SKIES WERE FOUND ALONG AND NORTH OF THE BOUNDARY OVER SOUTHEAST GA...WITH CLEARING SKIES MOVING INTO THE SUWANNEE VALLEY IN THE WAKE OF THE SHORTWAVE. TEMPERATURES IN INTERIOR SOUTHEAST GA REMAIN IN THE 70S BENEATH THE CLOUD COVER...WHILE LOWER 80S WERE COMMON IN NORTHEAST FL SOUTH OF THE BOUNDARY. DEWPOINTS WERE GENERALLY IN THE LOWER 70S. A WEAK PRESSURE GRADIENT WILL PREVAIL LOCALLY DURING THE NEXT 24 HOURS IN THE VICINITY OF THE FRONTAL BOUNDARY. SEA/LAKE BREEZES WILL BECOME ACTIVE OVER NORTHEAST FL THIS AFTERNOON AS SKIES TEMPORARILY CLEAR OUT DURING BY THE EARLY AFTERNOON HOURS FOLLOWING THE PASSAGE OF THE SHORTWAVE. ABUNDANT MOISTURE IN PLACE...RELATIVELY COOL TEMPERATURES ALOFT (-9 DEGREES CELSIUS AT 500 MILLIBARS)...THE FRONTAL BOUNDARY IN OUR REGION...AND MESOSCALE BOUNDARIES SHOULD LEAD TO AN ACTIVE AFTERNOON AND EVENING REGION- WIDE. BUMPED POPS UP TO LIKELY ALONG THE INTERSTATE 95 CORRIDOR AS A LIGHT WESTERLY STEERING FLOW SENDS AFTERNOON ACTIVITY SLOWLY EASTWARD...MEETING THE ATLANTIC SEA BREEZE TO INITIATE CONVECTION. THE FRONTAL BOUNDARY ITSELF WILL ALSO SERVE AS A FOCUS FOR CONVECTIVE DEVELOPMENT OVER SOUTHEAST GA DESPITE ALL OF THE MORNING CLOUDINESS AND NORTHERLY SURFACE WINDS. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE THIS AFTERNOON AND EVENING DUE TO SLOW STORM MOTION. WILL ADJUST TEMPERATURES DOWNWARD IN SOUTHEAST GA TO ACCOUNT FOR CLOUD COVER NORTH OF THE BOUNDARY. && .AVIATION... MVFR CIGS SHOULD LIFT TO VFR AT JAX SHORTLY AFTER 15Z. MVFR CIGS AROUND 2500 FT MAY LINGER INTO THE AFTERNOON HOURS AT SSI. EXPECT SHOWERS AND THUNDERSTORMS TO DEVELOP NEAR OR OVER THE TERMINALS THIS AFTERNOON...GENERALLY AFTER 17Z. TEMPO GROUPS WILL BE USED IN THE INTERIM AS INTENSITY AND DURATION OF ACTIVITY REMAINS IN QUESTION. ACTIVITY SHOULD DECREASE IN COVERAGE AFTER 03Z...WITH VFR CONDITIONS PREVAILING THROUGH 06Z. EXPECT NORTHEAST TO EAST SURFACE WINDS NEAR 10 KTS OUTSIDE OF THUNDERSTORM ACTIVITY TO PREVAIL AT SSI...JAX...AND CRG. LIGHT SOUTHWEST WINDS AT GNV WILL BECOME NORTHERLY AFTER 21Z. && .MARINE... A STALLED FRONTAL BOUNDARY OVER EXTREME NORTHEAST FLORIDA AND COASTAL SOUTHEAST GEORGIA WILL SERVE AS THE FOCUS FOR SCATTERED SHOWERS AND THUNDERSTORMS OVER THE COASTAL WATERS. THIS FRONT WILL WEAKEN OVER OUR AREA ON FRIDAY AND FRIDAY NIGHT. HIGH PRESSURE WILL THEN BUILD OVER THE MID-ATLANTIC STATES AND EXPAND SOUTHWARD...RESULTING IN THE DEVELOPMENT OF ONSHORE WINDS TONIGHT THROUGH THE WEEKEND. WIND SPEEDS MAY SURGE INTO THE CAUTION RANGE ON SATURDAY NIGHT AS THE RIDGE STRENGTHENS TO THE NORTHEAST. SOUTHEAST WINDS...GENERALLY IN THE 10-15 KT RANGE...SHOULD CONTINUE FROM SUNDAY THROUGH THE MIDDLE PORTION OF NEXT WEEK AS ATLANTIC HIGH PRESSURE TAKES CONTROL OF OUR WEATHER PATTERN. RIP CURRENTS: LOW RISK FOR THE REMAINDER OF THE WEEK. AN ELEVATED RISK IS ANTICIPATED BY THE WEEKEND AS THERE WILL BE AN INCREASE IN THE ONSHORE FLOW AND SWELLS. && .PRELIMINARY POINT TEMPS/POPS... AMG 88 70 89 70 / 50 50 50 40 SSI 84 74 86 74 / 60 60 60 50 JAX 89 72 89 72 / 60 60 60 50 SGJ 87 74 87 75 / 60 60 60 40 GNV 91 70 89 71 / 50 50 60 40 OCF 92 73 91 72 / 50 40 60 40 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AM...NONE. && NELSON/WALKER
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSONVILLE FL 1239 PM EDT THU JUN 20 2013 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040- GAZ132>136-149>154-162>166-211645- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM- FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM- ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE- FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE- ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON- SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS- GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON- APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN- COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN- 1239 PM EDT THU JUN 20 2013 ...SCATTERED STRONG THUNDERSTORMS THIS AFTERNOON AND EVENING WITH LOCALLY HEAVY RAINFALL... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA... SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT... A STATIONARY BOUNDARY ORIENTED ACROSS SOUTHEAST GEORGIA WILL SERVE AS THE FOCUS FOR SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EVENING...ESPECIALLY ALONG THE INTERSTATE 95 CORRIDOR AND POINTS EASTWARD IN NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. ACTIVITY IS EXPECTED TO MOVE SLOWLY...AND THUS THERE IS A THREAT FOR LOCALIZED FLOODING WITHIN HEAVIER THUNDERSTORMS. A FEW STRONG THUNDERSTORMS ARE POSSIBLE...WITH GUSTY WINDS AND FREQUENT LIGHTNING STRIKES BEING THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... SCATTERED THUNDERSTORMS ARE EXPECTED EACH DAY. A FEW STRONG THUNDERSTORMS ARE POSSIBLE...WHICH COULD PRODUCE GUSTY WINDS...FREQUENT CLOUD TO GROUND LIGHTNING STRIKES...AND BLINDING DOWNPOURS THAT COULD RESULT IN LOCALIZED FLOODING. AN ELEVATED RISK OF RIP CURRENTS IS ANTICIPATED OVER THE WEEKEND DUE TO AN INCREASE IN AN ONSHORE FLOW AND SWELLS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX. NELSON
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1256 PM EDT THU JUN 20 2013
FLZ038-201745-
FLAGLER-
1256 PM EDT THU JUN 20 2013
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHERN
FLAGLER COUNTY FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL
145 PM EDT...
AT 1256 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS CENTERED 5 MILES NORTHEAST OF ANDALUSIA...MOVING
EAST AT 20 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS
AROUND ANDALUSIA...ESPANOLA...BUNNELL...PALM COAST AND FLAGLER BEACH
THROUGH 145 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY
WINDS OF 35 TO 45 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 2943 8110 2941 8147 2958 8150 2965 8120
2962 8118 2944 8110
TIME...MOT...LOC 1656Z 265DEG 17KT 2953 8138
NELSONSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 133 PM EDT THU JUN 20 2013 FLZ040-201815- MARION- 133 PM EDT THU JUN 20 2013 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHERN MARION COUNTY FOR EXCESSIVE LIGHTNING VALID UNTIL 215 PM EDT... AT 134 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 3 MILES SOUTHWEST OF SPARR...MOVING EAST AT 15 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND REDDICK...LOWELL...ANTHONY...SPARR...CITRA...BURBANK AND FORT MCCOY THROUGH 215 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED. POSTPONE OUTDOOR ACTIVITIES PROMPTLY. GO QUICKLY INSIDE A COMPLETELY ENCLOSED BUILDING. UNPLUG ELECTRONIC DEVICES AND APPLIANCES AS THEY ARE SUSCEPTIBLE TO POWER SURGES AND MAY BE DAMAGED BY NEARBY LIGHTNING STRIKES. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. LAT...LON 2948 8187 2930 8180 2924 8221 2938 8226 TIME...MOT...LOC 1734Z 256DEG 12KT 2932 8213 NELSON
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
145 PM EDT THU JUN 20 2013
FLZ025-033-201815-
DUVAL-ST. JOHNS-
145 PM EDT THU JUN 20 2013
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHERN ST.
JOHNS AND EXTREME SOUTHEASTERN DUVAL COUNTIES FOR STRONG WINDS AND
EXCESSIVE LIGHTNING VALID UNTIL 215 PM EDT...
AT 145 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 2 MILES SOUTH OF DURBIN...MOVING EAST AT 20
MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND WORLD
GOLF VILLAGE...NOCATEE...DURBIN...BAKERSVILLE...VILANO BEACH...SOUTH
PONTE VEDRA BEACH AND GUANA RIVER STATE PARK THROUGH 215 PM EDT.
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.
LAT...LON 2989 8157 3011 8162 3017 8135 3013 8134
2992 8129
TIME...MOT...LOC 1745Z 259DEG 17KT 3006 8142
NELSONSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 216 PM EDT THU JUN 20 2013 FLZ025-032-033-201900- CLAY-DUVAL-ST. JOHNS- 216 PM EDT THU JUN 20 2013 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHEASTERN CLAY...CENTRAL ST. JOHNS AND SOUTHERN DUVAL COUNTIES FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 300 PM EDT... AT 216 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 2 MILES NORTH OF SWITZERLAND...MOVING EAST AT 10 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND FLEMING ISLAND...SWITZERLAND...DOCTORS INLET...MANDARIN... FRUIT COVE...NOCATEE...DURBIN AND BAYARD THROUGH 300 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. LAT...LON 3024 8152 3006 8141 3002 8172 3011 8179 TIME...MOT...LOC 1816Z 249DEG 7KT 3010 8165 NELSON
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
229 PM EDT THU JUN 20 2013
FLZ020>022-GAZ162-201915-
COLUMBIA-ECHOLS-HAMILTON-SUWANNEE-
229 PM EDT THU JUN 20 2013
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR SOUTHERN
ECHOLS...NORTHWESTERN COLUMBIA...EASTERN HAMILTON AND NORTHEASTERN
SUWANNEE COUNTIES FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID
UNTIL 315 PM EDT...
AT 229 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 8 MILES NORTHEAST
OF JASPER TO 6 MILES SOUTH OF JASPER...MOVING SOUTHEAST AT 10 MPH.
THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND JASPER...
WINFIELD...WHITE SPRINGS...SUWANNEE VALLEY AND BELMONT THROUGH 315 PM
EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45
MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3057 8257 3023 8269 3045 8301 3058 8297
3068 8286
TIME...MOT...LOC 1829Z 298DEG 10KT 3060 8285 3043 8291
TRABERTPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
248 PM EDT THU JUN 20 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM HAIL NNW FLAGLER BEACH 29.48N 81.13W
06/20/2013 E0.25 INCH FLAGLER FL PUBLIC
PUBLIC REPORTED PEA-SIZE HAIL AT FLAGLER BEACH.
&&
KGUILLETThe Jacksonville radar (KJAX), 35 km away, was scanning. The volume nearest the first event began at 19:07 UTC.
1 hail. Local standard time, as filed.
Penny size was observed in Orange Park.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2013Every state in 2013This day in weather historyWarnings in Florida, June 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 453891.